Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Complex structures on Riemann surfaces

Author: Garo Kiremidjian
Journal: Trans. Amer. Math. Soc. 169 (1972), 317-336
MSC: Primary 32G15; Secondary 30A46
MathSciNet review: 0310296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a Riemann surface (compact or noncompact) with the property that the length of every closed geodesic is bounded away from zero. Then we show that sufficiently small complex structures on $X$ can be described without making use of Schwarzian derivatives or the theory of quasiconformal mappings. Instead, we use methods developed in Kuranishi’s work on the existence of locally complete families of deformations of compact complex manifolds. We introduce norms $|\quad {|_k}$ ($k$ a positive integer) on the space of ${C^\infty }(0,p)$-forms with values in the tangent bundle on $X$, which are similar to the usual Sobolev $||\quad |{|_k}$-norms. (In the compact case $|\quad {|_k}$ is equivalent to $||\quad |{|_k}$.) Then we prove that certain properties of $||\quad |{|_k}$, crucial for Kuranishi’s approach, are also satisfied by $|\quad {|_k}$.

References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, The complex analytic structure of the space of closed Riemann surfaces., Analytic functions, Princeton Univ. Press, Princton, N.J., 1960, pp. 45–66. MR 0124486
  • ---, Lectures in quasiconformal mappings, Van Nostrand Math. Studies, no. 10, Van Nostrand, Princeton, N. J., 1966. MR 34 #336.
  • Aldo Andreotti and Edoardo Vesentini, Carleman estimates for the Laplace-Beltrami equation on complex manifolds, Inst. Hautes Études Sci. Publ. Math. 25 (1965), 81–130. MR 175148
  • Lipman Bers, Spaces of Riemann surfaces, Proc. Internat. Congress Math. 1958, Cambridge Univ. Press, New York, 1960, pp. 349–361. MR 0124484
  • ---, On moduli of Riemann surfaces, Lecture notes, Eidgenössische Technische Hochschule, Zürich, 1964.
  • K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I, II, Ann. of Math. (2) 67 (1958), 328–466. MR 112154, DOI
  • M. Kuranishi, On the locally complete families of complex analytic structures, Ann. of Math. (2) 75 (1962), 536–577. MR 141139, DOI
  • M. Kuranishi, New proof for the existence of locally complete families of complex structures, Proc. Conf. Complex Analysis (Minneapolis, 1964) Springer, Berlin, 1965, pp. 142–154. MR 0176496
  • ---, Deformations of complex analytic structures on compact manifolds, Seminar on Global Analysis, Montreal, 1969 (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32G15, 30A46

Retrieve articles in all journals with MSC: 32G15, 30A46

Additional Information

Keywords: Complex manifold, Riemann surface, almost complex and complex structures, deformations of complex structures, holomorphic vector bundles, Laplace operator, <IMG WIDTH="49" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="${W^{p,q}}$">-ellipticity, Green’s operator, <IMG WIDTH="17" HEIGHT="21" ALIGN="BOTTOM" BORDER="0" SRC="images/img13.gif" ALT="$k$">-norms
Article copyright: © Copyright 1972 American Mathematical Society